Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 3, NWS Miami, FL

April 11, 2023Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Apr 11, 2023, 9:11 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2023, 9:11 AM EDT (13:11 UTC)
Expired
Apr 11, 2023, 8:00 PM EDT
In force
11 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

788 
WWUS72 KMFL 111311
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
911 AM EDT Tue Apr 11 2023

FLZ168-172-173-120000-
/O.NEW.KMFL.WI.Y.0003.230411T1311Z-230412T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
911 AM EDT Tue Apr 11 2023

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baxter
2 follow-up statements
042 
WWUS72 KMFL 111940
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
340 PM EDT Tue Apr 11 2023

FLZ168-172-173-120000-
/O.CON.KMFL.WI.Y.0003.000000T0000Z-230412T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
340 PM EDT Tue Apr 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
061 
WWUS72 KMFL 112353
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
753 PM EDT Tue Apr 11 2023

FLZ168-172-173-120100-
/O.EXP.KMFL.WI.Y.0003.000000T0000Z-230412T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
753 PM EDT Tue Apr 11 2023

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

East to northeasterly wind flow will continue to be gusty at
times tonight, however, it has fallen below advisory criteria. 
Therefore, the Wind Advisory will be allowed to expire at 8 PM. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 11, 7:30 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 11, 7:30 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
730 AM EDT Tue Apr 11 2023

...New AVIATION...

.SHORT TERM...
(Today through Wednesday)
Issued at 229 AM EDT Tue Apr 11 2023

On Tuesday, a stationary front remains stalled out over the FL Straits
while an expansive area of high pressure continues to build
over the southeast and Mid-Atlantic states. The tight pressure
gradient between the two features will support strong breezy
northeasterly flow across South Florida through the short term.
This strong northeasterly flow will aid in the continued transport
of moisture-rich air into the region, particularly over the
southeastern most portions of the FL peninsula (i.e. Miami-Dade
county), thus enhancing the chances for precipitation on
Tuesday. Ensemble guidance depict above average
PWATs (1.4-1.6 inches) and moderate instability (~700-1000 J/kg),
enough to get showers going this afternoon. High-res
deterministic models have some spread regarding timing, with a few
 developing showers as early as 3-4PM, while others
delay into the deep of the night and continuing overnight
into Wednesday. Nevertheless, regardless of timing the
environment is such that heavy downpours can once again
develop over an area that has seen several inches of rain
over the past few days, raising continued concerns for
localized flooding across the East Coast metro. Cooler
temperatures aloft will aid in the development of thunderstorms
along with the scattered showers with frequent lightning
and gusty winds likely.

The stalled boundary will remain in place over the Florida
Straits on Wednesday. Lingering moisture and diurnal
forcing will once again result in scattered to widespread
showers and storms throughout the day.  Meanwhile, a
cut-off low aloft situated near the Texas/Louisiana border
will strengthen throughout the day, as a corresponding
surface low develops over the Gulf of Mexico. This system
will play a role in conditions across South Florida through
the rest of the week.

Mild temperatures remain on the forecast for Tuesday and
Wednesday, with the highs today in the comfortable mid
70s across much of South Florida. On Wednesday, high
temperatures may reach the lower 80s along southwest
Florida, while staying in the upper 70s across the East
Coast and interior.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 229 AM EDT Tue Apr 11 2023

The aforementioned area of low pressure over the Gulf of
Mexico is forecast to move inland over MS/AL on Thursday,
tracking northeastward and dragging the previously stalled
boundary over the Florida Straits along with it. As the
boundary moves northward across South Florida on
Thursday, chances for showers and storms increase
once again. Models show sharp increases in precipitable
water and 700-300mb relative humidity throughout the day
on Thursday, suggesting more widespread coverage of
precipitation throughout the event. While some uncertainty
remains regarding this solution, at least 2-4 inches of rain
could fall on Thursday on top of the rain from previous days.
This raises concerns for urban flooding across the
East Coast metro.

The boundary will clear the region overnight into Friday,
but another cold front may attempt to approach the
Florida peninsula later in the weekend, so chances for
precipitation remain elevated into next week.

Temperatures will gradually warm as the week progresses,
but should in general remain below the mid 80s through the week.

&&

.AVIATION...
(12Z TAFS)
Issued at 726 AM EDT Tue Apr 11 2023

Showers will be off and on today over the TAf sites. So will keep
a VCSH in place for the TAF sites today. The winds will be from
the NE between 15 and 20 knots with gusts up to 30 knots. Ceiling
and Vis will remain in VFR conditions today but could fall down
into MVFR or evening IFR conditions with the passage of the
showers today. There could be a stray thunderstorm near KMIA, OPF,
and TMB taf sites today, but the cover will be few and far
between to put in the TAF sites at this time.

&&

.MARINE...
Issued at 229 AM EDT Tue Apr 11 2023

Marine conditions remain hazardous in the short term as strong
breezy northeasterly wind flow and large swells persist over the
Atlantic waters. Seas over the Gulf Stream could reach 10 to 14 feet
once again today, while Gulf waters could build to 3-6 feet. Based
on these conditions, Small Craft Advisories are in effect for all
local waters.

The SCA for the Atlantic waters will remain in effect until 8PM Wed,
while the SCAs for Biscayne Bay, Lake Okeechobee and
the Gulf waters expire at 8AM and 11AM Wed, respectively.
Conditions are forecast to improve thereafter, with seas and
winds gradually subsiding.

&&

.BEACHES...
Issued at 229 AM EDT Tue Apr 11 2023

Beach conditions along the East Coast remain dangerous in
the near term as onshore flow and a large northeasterly swell
persist in the Atlantic. Wave heights in the surf zone up to 7 feet
along Miami-Dade and Broward, and up to 10 ft along Palm Beach,
will result in high surf conditions, meriting the extension of a
High Surf Advisory along the coast through Wednesday morning.
The risk of rip currents also remains high for all East Coast beaches
until Wednesday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  71  77  72 /  80  60  80  50
West Kendall     78  68  80  69 /  80  60  80  50
Opa-Locka        78  68  79  70 /  70  60  80  50
Homestead        77  68  79  70 /  80  70  80  50
Fort Lauderdale  76  71  77  71 /  70  60  80  60
N Ft Lauderdale  76  71  77  71 /  60  50  80  60
Pembroke Pines   77  68  78  70 /  70  60  80  50
West Palm Beach  77  69  77  69 /  50  40  70  60
Boca Raton       76  70  77  70 /  60  50  80  60
Naples           83  68  82  70 /  50  40  80  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for FLZ168-172-
     173.

     High Surf Advisory until 8 AM EDT Wednesday for FLZ168-172-173.

AM...Small Craft Advisory until 8 AM EDT Wednesday for AMZ610-630.

     Small Craft Advisory until 8 PM EDT Wednesday for AMZ650-651-670-
     671.

GM...Small Craft Advisory until 11 AM EDT Wednesday for GMZ656-657-
     676.

&&

SHORT TERM...ATV
LONG TERM....ATV
AVIATION...BNB
Hazardous weather outlook, Apr 11, 3:42 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
342 AM EDT Tue Apr 11 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
342 AM EDT Tue Apr 11 2023

...Hazardous Marine Conditions Continue Today...
...High Risk of Rip Currents, High Surf for the Atlantic Beaches...

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Today and tonight.

Thunderstorms: Isolated to scattered thunderstorms could continue
this morning, with greatest risk across Miami-Dade metro areas.
A few of the storms could become strong to severe with primary
impacts being heavy rain, gusty winds and lightning.

Rip Currents: A high risk of rip currents will remain in place
for all East Coast beaches.

High Surf: High surf 8 to 14 feet ft will be possible across the
Atlantic beaches as a northeasterly swell continues to work into the
Atlantic waters.

Winds: Northeast winds around 15 to 25 mph over the east coast metro
areas with occasional gusts up to 35 mph possible over the east
coastal areas of South Florida.

Marine: Breezy northeasterly winds and northeasterly swell
will lead to continued hazardous marine conditions, with seas
over 10 feet continuing today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms remain in the forecast this week. Some of these
thunderstorms could have frequent lightning, strong winds, and heavy
rainfall leading to localized flooding.

Hazardous marine and beach conditions remain likely through Wednesday
for the Atlantic waters and associated beaches.

Additionally, the rip current risk will remain elevated at all
Atlantic beaches through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami
while following all local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 11, 8:42 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
842 AM EDT TUE APR 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FLASH FLOOD      1 NE MIAMI              25.78N 80.19W
04/10/2023                   MIAMI-DADE         FL   LAW ENFORCEMENT

            THE CITY OF MIAMI POLICE DEPARTMENT REPORTED
            FLOODING ACROSS MULTIPLE ROADWAYS IN
            DOWNTOWN MIAMI DUE TO HEAVY RAINFALL IN THE
            AREA. SOME OF THESE INCLUDE NW 5TH AVE &
            22ND ST, BISCAYNE BLVD TO BAYSHORE/NE 10-25
            ST, N FEDERAL HWY & 50-52ND ST. CARS
            STRANDED ALONG SECONDARY STREETS NEAR I-395
            NEAR BISCAYNE BLVD.

0700 PM     HEAVY RAIN       1 SSE NORTH MIAMI       25.88N 80.18W
04/10/2023  M3.07 INCH       MIAMI-DADE         FL   COCORAHS

            COCORAHS WEATHER STATION FL-MD-33 IN
            BISCAYNE PARK REPORTED 12-HOUR RAIN TOTAL OF
            3.07 INCHES.

0640 PM     FLASH FLOOD      2 E PEMBROKE PINES      26.01N 80.31W
04/10/2023                   BROWARD            FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED FLOODING ACROSS
            NUMEROUS ROADWAYS IN PEMBROKE PINES DUE TO
            HEAVY RAINFALL IN THE AREA. NUMEROUS ROADS
            HAD ONLY ONE LANE PASSABLE.

&&

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:39 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Apr 10, 9:56 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Apr 10, 11:07 PM EDTAreal Flood AdvisoryMFLMiami-Dade102 min
Apr 10, 11:54 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Apr 11, 3:20 AM EDTAreal Flood AdvisoryMFLMiami-Dade115 min
Apr 11, 10:22 AM EDTSpecial Marine WarningMFL38 min
Apr 11, 10:57 AM EDTFlood WatchMFLBroward, Miami-Dade59 hr
Apr 11, 10:59 AM EDTSpecial Marine WarningMFL32 min
Apr 11, 12:09 PM EDTSpecial Marine WarningMFL36 min
Apr 11, 12:17 PM EDTAreal Flood AdvisoryMFLMiami-Dade118 min
Apr 11, 1:00 PM EDTSpecial Marine WarningMFL60 min
Apr 11, 2:21 PM EDTFlash Flood WarningMFLMiami-Dade2 min
Apr 11, 2:21 PM EDTSpecial Marine WarningMFL54 min
Apr 11, 2:26 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Apr 11, 3:17 PM EDTSpecial Marine WarningMFL88 min

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.